Alert archive / Wisconsin / River Flood Warnings in 2013
River Flood Warning 34, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at May 23, 2013, 8:55 AM CDT for Jackson County, Wisconsin. It took effect at May 23, 2013, 12:40 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2013, 8:55 AM CDT (13:55 UTC)
- In effect from
- May 23, 2013, 12:40 PM CDT
- Expired
- May 24, 2013, 10:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, WI
The radar
The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Black River Falls (BRFW3).
- Action stage
- 43 ft
- Minor stage
- 47 ft
- Moderate stage
- 51 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
048 WGUS43 KARX 231355 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 855 AM CDT THU MAY 23 2013 .YESTERDAYS RAINFALL WILL PUSH RIVER LEVELS TO MINOR FLOOD STAGE ALONG THE BLACK RIVER AT BLACK RIVER FALLS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC053-240155- /O.NEW.KARX.FL.W.0034.130523T1740Z-130524T1500Z/ /BRFW3.1.ER.130523T1740Z.130523T1800Z.130523T2100Z.NO/ 855 AM CDT THU MAY 23 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE BLACK RIVER AT BLACK RIVER FALLS. * FROM THIS AFTERNOON TO THIS EVENING. * AT 8:00 AM THURSDAY THE STAGE WAS 45.6 FEET. * FLOOD STAGE IS 47.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE TO NEAR 47.1 FEET BY MID DAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY EVENING. * IMPACT...AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. && LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075 $$
1 follow-up statement
108 WGUS83 KARX 240101 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 801 PM CDT THU MAY 23 2013 .WATER LEVELS ALONG THE BLACK RIVER ARE RECEDING SLOWLY... THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED FOR BLACK RIVER FALLS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC053-240131- /O.CAN.KARX.FL.W.0034.000000T0000Z-130524T1500Z/ /BRFW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 801 PM CDT THU MAY 23 2013 THE FLOOD WARNING IS CANCELLED FOR THE BLACK RIVER AT BLACK RIVER FALLS. * AT 7:00 PM THURSDAY THE STAGE WAS 45.1 FEET. * FLOOD STAGE IS 47.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 45.6 FEET. THE RIVER WILL CONTINUE TO FALL TO 42.7 FEET BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 23, 6:21 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 23, 6:21 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
621 AM CDT THU MAY 23 2013
.SHORT TERM...(TODAY THROUGH SATURDAY)
258 AM CDT THU MAY 23 2013
FORECAST FOCUS IN THE SHORT TERM PERIOD IS ON THE CLEARING TREND
TODAY...COLD TEMPERATURES TONIGHT WITH FROST POTENTIAL...AND THEN
RAIN CHANCES FRIDAY NIGHT INTO THE WEEKEND.
07Z SURFACE ANALYSIS SHOWS THE PESKY LOW PRESSURE SYSTEM HAS FINALLY
MOVED TO NEAR CHICAGO...AND IS PULLING AWAY. REGIONAL RADAR LOOPS
SHOWS THE LIGHT RAIN WRAPPING AROUND THE BACK SIDE AND DIMINISHING
IN COVERAGE FROM NORTHWEST TO SOUTHEAST. HIGH PRESSURE WAS RIDGING
IN FROM THE DAKOTAS AND SOUTHERN CANADA...AND SATELLITE LOOPS SHOW
THE CLOUDS CLEARING LINE MOVING IN AS WELL.
FIRST CONCERN IS THE CLEARING TREND OF BOTH CLOUDS AND RAIN THIS
MORNING. SATELLITE AND RADAR LOOPS CONFIRM WHAT THE MESOSCALE
MODELS ARE SHOWING...DECREASING MOISTURE. TREND IS FOR MAINLY
SUNNY SKIES TODAY ONCE THIS MOVES OUT. HAVE MAINTAINED THIS TREND
FROM THE PREVIOUS FORECAST. NEXT CONCERN IS THE CHILLY TEMPS
TONIGHT. UNDER MAINLY CLEAR SKIES AND LIGHT WINDS WITH THE HIGH
PRESSURE RIDGE MOVING...ANTICIPATE THE MERCURY WILL DROP OUT
ACROSS THE REGION. ANTICIPATING MOST AREAS WILL SEE LOWS IN THE
30S. MOST SPOTS WILL BE IN THE MID TO UPPER 30S...BUT THE TYPICAL
COOL SPOTS OVER NORTHERN AND CENTRAL WI WILL DIP INTO THE LOWER
30S OR PERHAPS EVEN UPPER 20S. THESE COLD TEMPS AND ALL OF THE
RECENT MOISTURE WILL LEAD TO THE POTENTIAL FOR FROST. HIGHEST
LIKELIHOOD FOR WIDESPREAD AND PROLONGED FROST TONIGHT WILL BE IN
NORTHERN AND CENTRAL WI...AND HAVE POSTED A FROST ADVISORY FOR
THOSE LOCATIONS. FROST WILL BE PATCHY ELSEWHERE.
SURFACE HIGH PRESSURE SHIFTS EAST OF THE AREA ON FRIDAY. MEANWHILE
ANOTHER LARGE LONG WAVE TROUGH AND CLOSED CIRCULATION SETTLES INTO
THE PACIFIC NORTHWEST STATES. SEVERAL WEAKER SHORT WAVE TROUGHS
WILL EJECT OUT OF THE BASE OF THE TROUGH AND TRAVEL INTO THE UPPER
MIDWEST ON SOUTHWEST FLOW. A CONTINUED FETCH OF MOIST AIR WILL BE
DRAWN NORTH TOWARD OUR AREA THANKS TO THE MEAN TROUGH POSITION.
AND EACH DISTURBANCE WILL FOCUS AND TAP INTO THIS MOISTURE SUPPLY...
LEADING TO PERIODS OF SHOWERS AND THUNDERSTORMS. THE FIRST OF
THESE WILL ARRIVE LATE FRIDAY NIGHT INTO SATURDAY. MOISTURE
TRANSPORT AND INSTABILITY ARE QUITE LIMITED...SO ANTICIPATE MAINLY
SHOWERS WITH SOME ISOLATED THUNDERSTORMS.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
258 AM CDT THU MAY 23 2013
BLOCKED AND UNSETTLED FLOW CONTINUES ACROSS THE CONUS THROUGH THE
LONG TERM PERIOD. LONG WAVE TROUGH OVER THE PACIFIC NORTHWEST
WOBBLES AROUND ALL THE WAY INTO NEXT WEEK. SEVERAL WAVES EJECT OUT
OF IT...SOME HEADING ACROSS SOUTHERN CANADA AND OTHERS COME AROUND
THE SOUTH SIDE AND HEAD INTO OUR AREA FROM THE INTER-MOUNTAIN WEST.
THE JUXTAPOSITION OF THIS UPPER FLOW PATTERN WILL KEEP A SURFACE
LOW PRESSURE AREA OVER THE HIGH PLAINS...WITH A CONTINUED FEED OF
WARM AND MOIST AIR INTO THE MIDDLE PORTION OF THE COUNTRY. A
FRONTAL BOUNDARY LOOKS TO MEANDER AROUND SD/IA/IL...MOVING NORTH
AND SOUTH AS EACH SUCCESSIVE WAVE EJECTS THROUGH. THIS SETUP WILL
PROVIDE PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS ALL THE WAY
INTO THE MIDDLE OF NEXT WEEK AT A MINIMUM. MODELS ARE SHOWING
INCREASING DIFFERENCES WITH TIME...AND IT WILL BE HARD TO PIN DOWN
EXACT TIMING. BUT IT APPEARS THAT THE THREAT FOR RAIN WILL BE
THERE NEARLY EVERY DAY...AT LEAST FOR A PORTION OF THE DAY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 621 AM CDT THU MAY 23 2013
BACK EDGE OF THE CLOUD SHIELD IS PROGRESSING STEADILY SOUTHEAST
HAVING CLEARED KRST ALREADY. THEY WILL BE PAST KLSE SHORTLY AS
WELL...BUT COULD SEE A VFR CEILING FOR A VERY SHORT PERIOD AROUND
12Z...BUT THIS WILL BE TOO SHORT TO TRY TO ACCOUNT FOR AND WILL
JUST CARRY A SCATTERED DECK. OTHERWISE...EXPECT VFR CONDITIONS
WITH LITTLE OR NO CLOUDS HAS HIGH PRESSURE BUILDS IN FROM THE
NORTH. THE GRADIENT THIS MORNING BETWEEN THE DEPARTING TROUGH OF
LOW PRESSURE AND THE INCOMING HIGH WILL BE TIGHT ENOUGH TO PRODUCE
SOME GUSTS BETWEEN 20 AND 25 KNOTS AT BOTH SITES. THESE SHOULD
DIMINISH DURING THE AFTERNOON AS THE HIGH GETS CLOSE ENOUGH TO
RELAX THE GRADIENT. THE WINDS WILL DROP OFF TO LESS THAN 10 KNOTS
SHORTLY BEFORE SUNSET.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY FOR
WIZ017-029-034-042>044.
MN...NONE.
IA...NONE.
&&
SHORT TERM...MW
LONG TERM...MW
AVIATION...04Hazardous weather outlook, May 23, 5:45 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 545 AM CDT THU MAY 23 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-241100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 545 AM CDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR SOME AREA RIVERS ACROSS PARTS OF WESTERN WISCONSIN. REFER TO THE LATEST FLOOD STATEMENTS FOR THE RIVER FORECAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER LEVELS WILL REMAIN HIGH INTO THE WEEKEND ACROSS PORTIONS OF WESTERN WISCONSIN. THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED TO OCCUR WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-034-042>044-241100- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR- 545 AM CDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FROST IS EXPECTED TO FORM TONIGHT AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 30S. A FROST ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED TO OCCUR WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:18 AM CDT | Frost Advisory | ARX | Adams, Buffalo, Clark, Jackson, Juneau, La Crosse and 3 more | 28 hr |
Nearby
River Flood Warnings in Wisconsin, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.